Hail, Audrain
- When
- April 19, 2:37 PM CST
- Where
- Audrain County, 0.91 mi SE of Vandalia
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.310, -91.489
A warm front was lifting northward through the region, triggering numerous showers and thunderstorms. Some of the storms produced tornadoes as well as a lot of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A warm front was lifting northward through the region, triggering numerous showers and thunderstorms. Some of the storms produced tornadoes as well as a lot of large hail. There were 6 tornadoes with this event, including an EF3.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 19, 11:42 AM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1242 PM CDT TUE APR 19 2011 .DISCUSSION... /1140 AM CDT TUE APR 19 2011/ ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON/EVENING... ATMOSPHERE BECOMING VERY UNSTABLE ALONG AND SOUTH OF THE WARM FRONT WITH SURFACE BASED CAPE APPROACHING 3000 J/KG. STOUT CAP CENTERED AROUND 850MB HAS KEPT CONVECTION FROM FIRING THUS FAR. WARM FRONT SLOWLY LIFTING NORTH WITH SULLIVAN JUMPING 11 DEGREES IN THE LAST HOUR WITH FROPA. MEANWHILE...LOW PRESSURE WITH A TRAILING COLD FRONT IS JUST ABOUT TO CROSS THE KANSAS/MISSOURI BORDER. LATEST RUC DEPICTS A LITTLE FASTER ONSET OF CONVECTIVE INITIATION BUT BELIEVE CAP SHOULD HOLD FIRM UNTIL THE SHORTWAVE GETS A LITTLE CLOSER AND PROVIDES LARGE SCALE LIFT. BECOMING INCREASINGLY CONCERNED FOR THE AREA ALONG AND NORTH OF INTERSTATE 70 IN EASTERN MISSOURI AND CENTRAL ILLINOIS WHERE THE WARM FRONT WILL RESIDE WHEN CONVECTIVE INITIATION OCCURS. BACKED WINDS WILL LEAD TO INCREASED STORM RELATIVE HELICITY AND LOCALIZED VORTICITY THAT WILL AID IN TORNADOGENESIS. WOULD NOT BE SURPRISED IF A FEW STRONG TORNADOES OCCURRED ACROSS THIS AREA. INITIAL SUPERCELLULAR STORM MODE WILL TRANSITION INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS AS THE CONVECTION BECOMES ALIGNED AND FORCED BY THE COLD FRONT. ALONG WITH THE THREAT OF TORNADOES...WILL BE VERY LARGE HAIL AND POTENTIALLY WIDESPREAD DAMAGING WINDS. STORMS STILL LOOK TO EXIT THE AREA BY MIDNIGHT...WITH TRANQUIL AND COOLER WEATHER ON WEDNESDAY. ACTIVE PERIOD OF WEATHER WILL SET UP THURSDAY AFTERNOON THROUGH THE UPCOMING WEEKEND AS A FRONTAL SYSTEM REMAINS ACROSS THE REGION. THIS WILL RESULT IN A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH EPISODES OF SEVERE WEATHER AND FLOODING. CVKING && .AVIATION... /1223 PM CDT TUE APR 19 2011/ A SEVERE THUNDERSTORM OUTBREAK IS EXPECTED THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A WARM FRONT WAS LOCATED JUST SOUTH OF THE INTERSTATE 70 CORRIDOR IN MISSOURI AT TAF ISSUANCE AND WILL CONTINUE LIFTING NWD THIS AFTN...CAUSING WINDS TO TURN SLY AT KCOU/KSUS. WINDS WILL TURN WLY TO NWLY BEHIND A COLD FRONT LATER TONIGHT. CIGS SHOULD FALL TO MVFR AND IFR OVERNIGHT DUE TO MOISTURE TRAPPED IN THE LOWER ATMOSPHERE. CIGS ARE EXPECTED TO RISE SLOWLY TOMORROW MORNING AND BECOME VFR BEYOND THE END OF THE TAF PD. SPECIFICS FOR KSTL...A SEVERE THUNDERSTORM OUTBREAK IS EXPECTED THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A WARM FRONT WAS LOCATED JUST SOUTH OF KSTL AT ISSUANCE AND WINDS SHOULD BECOME SLY TO SELY AT KSTL ONCE THE FRONT LIFTS NWD. WINDS WILL TURN WLY TO NWLY BEHIND THE COLD FRONT LATER TONIGHT. TRAPPED MOISTURE IN THE BOUNDARY LAYER OVERNIGHT AND NOCTURNAL COOLING SUGGESTS CIGS SHOULD EVENTUALLY FALL TO IFR OVERNIGHT BEFORE LIFTING TO MVFR TOMORROW. CIGS MAY BE SLOW TO LIFT TO VFR TOMORROW DUE TO LIMITED MIXING. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT TUE APR 19 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1205 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER MUCH OF THE AREA THAT WILL PERSIST THROUGH THE EVENING HOURS BEFORE COMING TO AN END. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME POTENTIAL FOR ADDITIONAL SEVERE WEATHER DURING THIS PERIOD. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL LOHMAN 38.54N 92.36W
04/19/2011 M1.00 INCH COLE MO TRAINED SPOTTER
0318 AM HAIL CALIFORNIA 38.63N 92.57W
04/19/2011 M0.75 INCH MONITEAU MO TRAINED SPOTTER
PEA TO THREE QUARTER INCH HAIL IN TOWN.
0318 AM HAIL 3 ESE ST. MARTINS 38.58N 92.28W
04/19/2011 M1.00 INCH COLE MO TRAINED SPOTTER
0321 AM HAIL JEFFERSON CITY 38.57N 92.19W
04/19/2011 E1.75 INCH COLE MO TRAINED SPOTTER
0334 AM HAIL JEFFERSON CITY 38.57N 92.19W
04/19/2011 E2.00 INCH COLE MO TRAINED SPOTTER
WEST SIDE OF JEFFERSON CITY. DECK IS COVERED.
0348 AM HAIL NEW BLOOMFIELD 38.72N 92.09W
04/19/2011 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
0348 AM HAIL KLIEVER 38.70N 92.50W
04/19/2011 E0.25 INCH MONITEAU MO TRAINED SPOTTER
0350 AM HAIL 4 NW JEFFERSON CITY 38.60N 92.25W
04/19/2011 M1.75 INCH COLE MO TRAINED SPOTTER
0350 AM HAIL JEFFERSON CITY 38.57N 92.19W
04/19/2011 M1.25 INCH COLE MO TRAINED SPOTTER
AT 507 CREST DR. 315 AM HAIL BEGAN... LASTED 10 MIN
THEN ENDED. BEGAN AGAIN 10 MIN LATER...MAX HAIL WAS 1.25
INCHES
0403 AM HAIL FULTON 38.85N 91.95W
04/19/2011 E0.50 INCH CALLAWAY MO LAW ENFORCEMENT
HAIL OCCURED AT BOTH HOLT SUMMIT AND NEW BLOOMFIELD.
0405 AM HAIL 5 ESE COLUMBIA 38.93N 92.24W
04/19/2011 E0.88 INCH BOONE MO TRAINED SPOTTER
0405 AM HAIL 2 SSW HOLTS SUMMIT 38.62N 92.13W
04/19/2011 M1.00 INCH CALLAWAY MO TRAINED SPOTTER
0433 AM HAIL BOWLING GREEN 39.34N 91.20W
04/19/2011 E0.88 INCH PIKE MO LAW ENFORCEMENT
NICKEL SIZE HAIL AT 420 AM IN BOWLING GREEN...NICKEL
SIZE HAIL IN LOUISIANA NOW.
0444 AM HAIL 1 N PERRY 39.44N 91.67W
04/19/2011 M0.75 INCH RALLS MO TRAINED SPOTTER
0445 AM HAIL DRAKE 38.47N 91.47W
04/19/2011 M0.50 INCH GASCONADE MO TRAINED SPOTTER
HAIL OCCURRING NOW.
0445 AM HAIL ROSEBUD 38.39N 91.40W
04/19/2011 E0.75 INCH GASCONADE MO CO-OP OBSERVER
0448 AM HAIL PITTSFIELD 39.61N 90.81W
04/19/2011 M0.70 INCH PIKE IL LAW ENFORCEMENT
ALSO WIND GUSTS TO 45 MPH.
0451 AM HAIL 2 NW HERMANN 38.72N 91.46W
04/19/2011 E0.70 INCH MONTGOMERY MO TRAINED SPOTTER
0455 AM HAIL PERSHING 38.58N 91.61W
04/19/2011 E1.00 INCH GASCONADE MO TRAINED SPOTTER
0455 AM HAIL 2 N KINGDOM CITY 38.98N 91.94W
04/19/2011 E1.75 INCH CALLAWAY MO TRAINED SPOTTER
0501 AM HAIL 2 NW HERMANN 38.72N 91.46W
04/19/2011 M1.00 INCH MONTGOMERY MO TRAINED SPOTTER
0502 AM HAIL 4 SE NEW HAVEN 38.57N 91.17W
04/19/2011 M0.88 INCH FRANKLIN MO TRAINED SPOTTER
0503 AM HAIL NEW HAVEN 38.61N 91.22W
04/19/2011 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
0508 AM HAIL WASHINGTON 38.55N 91.01W
04/19/2011 E0.25 INCH FRANKLIN MO LAW ENFORCEMENT
WEST SIDE OF WASHINGTON...JUST STARTED.
0510 AM HAIL 7 SE NEW HAVEN 38.54N 91.13W
04/19/2011 M1.00 INCH FRANKLIN MO TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
0517 AM HAIL WASHINGTON 38.55N 91.01W
04/19/2011 M1.00 INCH FRANKLIN MO TRAINED SPOTTER
0518 AM HAIL WASHINGTON 38.55N 91.01W
04/19/2011 M1.50 INCH FRANKLIN MO LAW ENFORCEMENT
ALSO INCLUDES GUSTS TO 20 MPH.
0519 AM HAIL MEXICO 39.17N 91.87W
04/19/2011 M0.70 INCH AUDRAIN MO PUBLIC
0524 AM HAIL BOURBON 38.15N 91.25W
04/19/2011 E0.25 INCH CRAWFORD MO TRAINED SPOTTER
0527 AM HAIL 6 W UNION 38.45N 91.12W
04/19/2011 M1.00 INCH FRANKLIN MO PUBLIC
SPOTTER NETWORK....ON HIGHWAY 185 INCLUDES GUSTS TO 20
MPH.
0532 AM HAIL 2 W WASHINGTON 38.55N 91.05W
04/19/2011 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
ON HIGHWAY 100.
0532 AM HAIL SULLIVAN 38.22N 91.17W
04/19/2011 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
0534 AM HAIL DUTZOW 38.61N 90.99W
04/19/2011 M0.88 INCH WARREN MO TRAINED SPOTTER
0535 AM HAIL SULLIVAN 38.22N 91.17W
04/19/2011 M0.50 INCH FRANKLIN MO TRAINED SPOTTER
STARTED AT 530 AM ENDED AT 535 AM.
0538 AM HAIL DUTZOW 38.61N 90.99W
04/19/2011 E1.75 INCH WARREN MO TRAINED SPOTTER
0542 AM HAIL NEW MELLE 38.71N 90.88W
04/19/2011 M0.88 INCH ST. CHARLES MO TRAINED SPOTTER
PEA TO NICKEL...COVERING THE GROUND.
0544 AM HAIL 6 ENE MARTHASVILLE 38.66N 90.95W
04/19/2011 E0.70 INCH ST. CHARLES MO TRAINED SPOTTER
0550 AM HAIL WASHINGTON 38.55N 91.01W
04/19/2011 M0.75 INCH FRANKLIN MO TRAINED SPOTTER
LASTED 5 MINUTES.
0603 AM HAIL LONEDELL 38.31N 90.83W
04/19/2011 E1.00 INCH FRANKLIN MO TRAINED SPOTTER
0607 AM HAIL BELLEVILLE 38.53N 90.00W
04/19/2011 M0.75 INCH ST. CLAIR IL TRAINED SPOTTER
0608 AM HAIL 2 NE RICHWOODS 38.19N 90.81W
04/19/2011 M1.75 INCH WASHINGTON MO TRAINED SPOTTER
LASTED 3 MINUTES...FROM 0605 TO 0608 AM.
0611 AM HAIL WELDON SPRING 38.72N 90.65W
04/19/2011 M0.50 INCH ST. CHARLES MO NWS EMPLOYEE
AT WFO LSX.
0613 AM HAIL 4 N DITTMER 38.39N 90.68W
04/19/2011 M1.75 INCH JEFFERSON MO TRAINED SPOTTER
LASTED 3 MINUTES FROM 609 TO 612 AM. QUARTER TO GOLF
BALL SIZE HAIL.
0620 AM HAIL 3 NW HILLSBORO 38.26N 90.60W
04/19/2011 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
0621 AM HAIL CHESTERFIELD 38.65N 90.58W
04/19/2011 M1.00 INCH ST. LOUIS MO EMERGENCY MNGR
AT LADUE AND OLIVE.
0621 AM HAIL HARVESTER 38.75N 90.58W
04/19/2011 E0.25 INCH ST. CHARLES MO NWS EMPLOYEE
0623 AM HAIL HILLSBORO 38.23N 90.57W
04/19/2011 M1.75 INCH JEFFERSON MO TRAINED SPOTTER
STARTED AT 618 AM AND CONTINUES....GROUND COVERED.
0624 AM HAIL 1 W HILLSBORO 38.24N 90.59W
04/19/2011 M2.00 INCH JEFFERSON MO TRAINED SPOTTER
ONE WINDOW WAS BROKEN BY THE HAIL.
0625 AM HAIL ST. CHARLES 38.79N 90.52W
04/19/2011 E0.70 INCH ST. CHARLES MO TRAINED SPOTTER
0627 AM HAIL HILLSBORO 38.23N 90.57W
04/19/2011 M1.75 INCH JEFFERSON MO TRAINED SPOTTER
AT JEFFERSON COLLEGE.
0629 AM HAIL HILLSBORO 38.23N 90.57W
04/19/2011 E1.75 INCH JEFFERSON MO TRAINED SPOTTER
0629 AM HAIL 1 N MAPAVILLE 38.26N 90.49W
04/19/2011 M1.75 INCH JEFFERSON MO TRAINED SPOTTER
WINDSHIELD KNOCKED OUT OF A CAR.
0630 AM HAIL FESTUS 38.22N 90.41W
04/19/2011 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
0631 AM HAIL ST. PETERS 38.78N 90.61W
04/19/2011 M0.25 INCH ST. CHARLES MO TRAINED SPOTTER
AT WILLIOT AND JODY.
0631 AM HAIL HERCULANEUM 38.26N 90.39W
04/19/2011 E1.75 INCH JEFFERSON MO TRAINED SPOTTER
0631 AM HAIL MARYLAND HEIGHTS 38.72N 90.48W
04/19/2011 E0.70 INCH ST. LOUIS MO TRAINED SPOTTER
0632 AM HAIL 2 ENE MAPAVILLE 38.26N 90.46W
04/19/2011 E2.75 INCH JEFFERSON MO TRAINED SPOTTER
UPDATE TO REPORT....2 CARS LOST WINDSHIELDS AT
SANDCASTLE OFF HIGHWAY Z.
0633 AM HAIL ST. CHARLES 38.79N 90.52W
04/19/2011 M0.70 INCH ST. CHARLES MO TRAINED SPOTTER
PEA TO DIME SIZE.
0635 AM HAIL OVERLAND 38.70N 90.37W
04/19/2011 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
PEA SIZED AND SLIGHTLY BIGGER HAIL
0636 AM HAIL CRYSTAL CITY 38.23N 90.38W
04/19/2011 E1.00 INCH JEFFERSON MO BROADCAST MEDIA
0638 AM HAIL HERCULANEUM 38.26N 90.39W
04/19/2011 E1.75 INCH JEFFERSON MO TRAINED SPOTTER
0639 AM HAIL ST. PETERS 38.78N 90.61W
04/19/2011 M0.25 INCH ST. CHARLES MO NWS EMPLOYEE
HAIL COVERING GROUND.
0639 AM HAIL OVERLAND 38.70N 90.37W
04/19/2011 E1.00 INCH ST. LOUIS MO EMERGENCY MNGR
2 REPORTS OF 1 INCH HAIL FROM THIS AREA
0640 AM HAIL ST. CHARLES 38.79N 90.52W
04/19/2011 E1.00 INCH ST. CHARLES MO TRAINED SPOTTER
0641 AM HAIL ST. CHARLES 38.79N 90.52W
04/19/2011 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
0642 AM HAIL ST. LOUIS 38.64N 90.24W
04/19/2011 E0.75 INCH ST. LOUIS CITY MO TRAINED SPOTTER
0643 AM HAIL FLORISSANT 38.80N 90.32W
04/19/2011 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
0643 AM HAIL 1 WNW JENNINGS 38.73N 90.28W
04/19/2011 M1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0644 AM HAIL FERGUSON 38.75N 90.30W
04/19/2011 E0.70 INCH ST. LOUIS MO TRAINED SPOTTER
0644 AM HAIL OVERLAND 38.70N 90.37W
04/19/2011 E1.50 INCH ST. LOUIS MO BROADCAST MEDIA
0645 AM HAIL ST. CHARLES 38.79N 90.52W
04/19/2011 E0.25 INCH ST. CHARLES MO TRAINED SPOTTER
QUARTER INCH AND SLIGHTLY BIGGER HAIL...AND AROUND
ONE-HALF INCH RAIN SINCE 6 AM.
0646 AM HAIL FERGUSON 38.75N 90.30W
04/19/2011 E1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0648 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 E1.00 INCH MADISON IL TRAINED SPOTTER
0650 AM HAIL VALMEYER 38.30N 90.31W
04/19/2011 M2.00 INCH MONROE IL STORM CHASER
LASTED 10 MINUTES FROM 640 TO 650 AM.
0650 AM HAIL SPANISH LAKE 38.79N 90.21W
04/19/2011 E1.00 INCH ST. LOUIS MO EMERGENCY MNGR
0650 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 M1.00 INCH MADISON IL TRAINED SPOTTER
0652 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 E1.75 INCH MADISON IL TRAINED SPOTTER
0653 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 E1.75 INCH MADISON IL TRAINED SPOTTER
0654 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 E0.70 INCH MADISON IL EMERGENCY MNGR
0656 AM HAIL BRIDGETON 38.77N 90.43W
04/19/2011 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
AT INTERSECTION OF INTERSTATE 270 ST. CHARLES ROCK
ROAD.
0658 AM HAIL 3 W FLORISSANT 38.80N 90.38W
04/19/2011 M1.00 INCH ST. LOUIS MO TRAINED SPOTTER
A FEW STONES UP TO 1.00 INCH DIAMETER....MOSTLY PEA
SIZE.
0658 AM HAIL 3 W FLORISSANT 38.80N 90.38W
04/19/2011 M1.75 INCH ST. LOUIS MO COCORAHS
LARGEST HAILSTONE WAS 1.75 INCHES. PEA SIZE HAIL ALSO
OCCURRED.
0700 AM HAIL EDWARDSVILLE 38.80N 89.97W
04/19/2011 M0.70 INCH MADISON IL TRAINED SPOTTER
0703 AM HAIL 1 SW NEW HANDOVER 38.38N 90.24W
04/19/2011 M1.75 INCH MONROE IL TRAINED SPOTTER
0704 AM HAIL WATERLOO 38.33N 90.16W
04/19/2011 E1.75 INCH MONROE IL TRAINED SPOTTER
0704 AM HAIL BELLEVILLE 38.53N 90.00W
04/19/2011 M0.70 INCH ST. CLAIR IL TRAINED SPOTTER
ON EAST SIDE OF TOWN.
0705 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 E1.50 INCH MADISON IL TRAINED SPOTTER
0706 AM TSTM WND DMG SPANISH LAKE 38.79N 90.21W
04/19/2011 ST. LOUIS MO BROADCAST MEDIA
ROOFING DAMAGE TO A CHURCH REPORTED BY LOCAL TV
STATIONS. TIME ESTIMATED FROM RADAR.
0709 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 E1.50 INCH MADISON IL TRAINED SPOTTER
0714 AM HAIL EDWARDSVILLE 38.80N 89.97W
04/19/2011 M1.00 INCH MADISON IL CO-OP OBSERVER
ON CAMPUS OF SIU-EDWARDSVILLE.
0715 AM HAIL BELLEVILLE 38.53N 90.00W
04/19/2011 M0.25 INCH ST. CLAIR IL TRAINED SPOTTER
AT GREENMOUNT RD AND HIGHWAY 161.
0715 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 M0.88 INCH MADISON IL PUBLIC
PENNY TO NICKEL.
0717 AM HAIL SCOTT AFB 38.54N 89.85W
04/19/2011 E0.25 INCH ST. CLAIR IL TRAINED SPOTTER
0718 AM HAIL 1 E BELLEVILLE 38.53N 89.98W
04/19/2011 E0.50 INCH ST. CLAIR IL TRAINED SPOTTER
0724 AM HAIL BETHALTO 38.90N 90.05W
04/19/2011 E0.50 INCH MADISON IL TRAINED SPOTTER
0739 AM HAIL LIVINGSTON 38.97N 89.76W
04/19/2011 E0.25 INCH MADISON IL TRAINED SPOTTER
0816 AM HAIL 3 S DONNELLSON 38.99N 89.47W
04/19/2011 M1.00 INCH BOND IL TRAINED SPOTTER
0820 AM HAIL 2 W PATOKA 38.75N 89.13W
04/19/2011 M1.00 INCH MARION IL POST OFFICE
0826 AM HAIL FILLMORE 39.12N 89.28W
04/19/2011 E1.00 INCH MONTGOMERY IL PUBLIC
2223 BURG TRAIL FILLMORE IL ALONG HIGHWAY 185 NEAR VAN
BURENSBURG. HAIL COVERING THE GROUND.
0842 AM HAIL ST. PETER 38.87N 88.85W
04/19/2011 M1.00 INCH FAYETTE IL PUBLIC
0843 AM HAIL 1 S RAMSEY 39.13N 89.11W
04/19/2011 M0.25 INCH FAYETTE IL CO-OP OBSERVER
&&
KARLZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL AUXVASSE 39.02N 91.89W
04/19/2011 E0.25 INCH CALLAWAY MO PUBLIC
REPORT RELAYED BY KMIZ
&&
PHILLIPSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT TUE APR 19 2011 ILZ097-MOZ035-036-042-192100- AUDRAIN MO-PIKE MO-PIKE IL-RALLS MO- 333 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND NORTHEASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND SOUTHEASTERN RALLS AND NORTHWESTERN PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 400 PM CDT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VANDALIA...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOUISIANA... CURRYVILLE... SPENCERBURG... FRANKFORD... PIKE... ATLAS... ASHBURN... ROCKPORT... NEW CANTON... THIS STORM IS EXPECTED TO INTENSIFY AND MAY BECOME SEVERE SOON. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 900 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The St Louis radar (KLSX), 97 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
49 hail, 7 thunderstorm wind, 2 tornado. Local standard time, as filed.
A tornado touched down about 6 miles southwest of Bowling Green, near the intersection of County Roads 147 and 148, producing minor tree damage. The tornado then moved northeast, damaging a barn south of County Road 482 and then producing extensive tree damage just north of the intersection of County Roads 482 and 481. The tornado continued northeast, striking a farm on Highway Y. A barn was destroyed at this location, and produced extensive damage to the roof and the second story of a home. The tornado then veered a bit to the east and produced its greatest damage to a farmstead about 2.4 miles southwest of Bowling Green and 1.5 miles west of Highway 161. The home at this location suffered extensive damage, while several outbuildings and implements were totally destroyed. Although the tornado lifted shortly after striking the farm, debris was strewn over one-half mile to the east of the farm, with insulation from the farmstead blown across Highway 161. The total length of the tornado was about 4.1 miles, with a maximum damage width of 100 to 150 yards. Maximum damage rated at the second farmstead was high end EF1, with winds of 100 to 110 mph.
The tornado touched down in the south side of Clarksville, damaging trees, removing shingles from several homes, and damaging fencing and several carports in the area. Several windows on the east side of the Catholic Church were also broken. Witnesses report that after the tornado exited Clarksville the funnel began to cross the Mississippi River, but dissipated before crossing into Calhoun County, Illinois. Total length of this tornado was 0.4 miles, with a maximum width of about 50 yards. The damage in this area was rated EF0, with winds of 70 to 75 mph.
Numerous reports of hail ranging in size from one and a half inches to two inches over portions of O'Fallon.
Numerous reports of hail ranging from one inch to two and a half inches.
Numerous reports of large hail ranging from ping pong ball size to baseball size.
Thunderstorm winds blew down numerous trees in the Ellington area. A number of them fell onto local roads.
A swath of one inch hail fell from Ballwin and points east through Manchester, Des Peres and Kirkwood.
A swath of large hail fell in an area from Warson Woods through Brentwood and into University City. Two inch hail was reported in Warson Woods.
Several trees were blown over onto U.S. Highway 67.
Thunderstorm winds tore some siding off of a mobile home.
Thunderstorm winds blew down several trees and power lines around town. Also, the roof of a hardware store sustained minor damage due to the thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyThe tornado archive for Missouri, 2011Warnings in Missouri, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 307153, 307154, 307155, 307158, 307159, 308595, 307160, 307162, 307161, 307163, 307165, 308596, 307295, 307166, 307296, 307297, 307304, 307305, 307312, 307313, 307323, 307326, 307332, 307346, 307355, 307397, 307399, 307393, 307403, 307395, 307409, 307411, 307412, 307414, 307415, 307417, 307418, 307427, 307431, 307429, and more.